MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX; DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX; DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Reocclusion (1985)
Date of Event 09/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis: the sample was not returned from the user facility; therefore, the device evaluation was not unable to be performed.Lot history review revealed there are a total of 7 complaints for lot gfzg3808.Six of the complaints are related to the allegation of reocclusion.One complaint is not related to this event.The dhr review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Conclusion: the actual sample was not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The investigator assessed the event was not related to the study device or procedure.Based on the instructions for use (ifu), the occurrence of re-occlusion is an inherent risk of any pta procedure, and has been reported in clinical trials of drug coated balloons.If additional information becomes known to the manufacturer, a supplemental report will be provided will all relevant information.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported through a clinical registry that during the index procedure, a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter was used to treat the target lesion located in the right proximal superficial femoral artery (sfa).Approximately 8 months after the index procedure, the patient¿s right proximal sfa vessel was reportedly reoccluded.No additional intervention has been performed at this time, but the patient is on a medication regiment.The investigator assessed that the event was possibly related to the study device, but not the procedure.The sample was discarded by the user facility and not available for further evaluation.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Corrected data: adverse event report type was changed from "adverse event + product problem" to "adverse event." outcomes attributed to adv ev was changed from "n/a" to "required intervention to prevent permanent impairment/damage (devices)." event description was changed from "it was reported through a clinical registry that during the index procedure, a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter was used to treat the target lesion located in the right proximal superficial femoral artery (sfa).Approximately 8 months after the index procedure, the patient¿s right proximal sfa vessel was reportedly reoccluded.No additional intervention has been performed at this time, but the patient is on a medication regiment.The investigator assessed that the event was possibly related to the study device, but not the procedure.The sample was discarded by the user facility and not available for further evaluation.No adverse patient effects were reported." to "it was reported through a clinical registry that during the index procedure, a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter was used to treat the target lesion located in the right proximal superficial femoral artery (sfa).Approximately 8 months after the index procedure, the patient¿s right proximal sfa vessel was reportedly reoccluded.No additional intervention was performed at that time, but the patient was put on a medication regiment.Approximately 11 months after the index procedure, a revascularization was performed and the hcp deemed it was successful.The investigator assessed that the event was not related to the study device or procedure.The sample was discarded by the user facility and is not available for further evaluation.No adverse patient effects were reported." relevant tests and lab data was changed from "na" to "on (b)(6) 2017, a reintervention was performed involving the placement of a stent." device returned to mfg? was changed from "yes" to "no." analysis: the following excerpt ".Was not unable to be performed.Lot history." was changed to ".Was unable to be performed.A lot history." additional data: model no."9004" was added.Analysis: the sample was not returned from the user facility; therefore, the device evaluation was unable to be performed.A lot history review revealed there are a total of (b)(4) complaints for lot gfzg3808.(b)(4) of the complaints are related to the allegation of reocclusion.One complaint is not related to this event.The dhr review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Conclusion: the actual sample was not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The investigator assessed the event was not related to the study device or procedure.Based on the instructions for use (ifu), the occurrence of re-occlusion is an inherent risk of any pta procedure, and has been reported in clinical trials of drug coated balloons.If additional information becomes known to the manufacturer, a supplemental report will be provided will all relevant information.
 
Event or Problem Description
It was reported through a clinical registry that during the index procedure, a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter was used to treat the target lesion located in the right proximal superficial femoral artery (sfa).Approximately 8 months after the index procedure, the patient¿s right proximal sfa vessel was reportedly reoccluded.No additional intervention was performed at that time, but the patient was put on a medication regiment.Approximately 11 months after the index procedure, a revascularization was performed and the hcp deemed it was successful.The investigator assessed that the event was not related to the study device or procedure.The sample was discarded by the user facility and is not available for further evaluation.No adverse patient effects were reported.

Brand Name
LUTONIX
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key6974228
Report Number3006513822-2017-00205
Device Sequence Number10873641
Product Code ONU
UDI-Device Identifier00801741088742
UDI-Public(01)00801741088742
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2017
Device Model Number9004
Device Catalogue Number9050613400150
Device Lot NumberGFZG3808
Was Device Available for Evaluation? No
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/14/2017
Initial Report FDA Received Date10/24/2017
Supplement Report FDA Received Date01/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient Weight60